How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Macy RN Your Own Question
Macy RN
Category: Health
Satisfied Customers: 805
Experience:  RN of 19 years.Experienced in ER, Critical Care, Surgery, Nutrition, Peds,OB/Gyn and Hospice.
Type Your Health Question Here...
Macy RN is online now
A new question is answered every 9 seconds

on this med for alot of years.My doctor prescribed it for me

This answer was rated:

Hi,I had a question about the medication Xanax.I suffer from high anxiety.I have been on this med for alot of years.My doctor prescribed it for me and it seemed to work for me at first.It does not seem to have the same calming results as before.He even had to up my dosage once.Is this a normal problem with this med?I have heard some bad things about it.The med seems to wear off and when I take it I dont feel the same calm anymore.What do you think?I am going through alot of problems with a very sick dog and a bad relationship too.I guess that I am beginning to wonder about this med.Thanks .



I am happy to help you today.


I am so sorry to hear about your ill dog and a bad relationship.


You have been hit with a double whammy.


I can understand how you are feeling and your are right.


You can develop a tolerance to Xanax and it doesn't help as much as it did on your current dose.


You need to discuss this with your doctor as there are multiple anti- anxiety meds now and one might work better for you.


You could have withdawl fronm the xanax so let your doctor control weaning if you do change meds.


Best wishes to you,



Customer: replied 8 years ago.

Thanks and would you happen to know a few of these,so I could ask my psychiatrist about them.I go there in about 1 week.I have just read about the withdrawl symtoms and it scared me.With all the stress I have been dealing with,I sometimes get obssesive,stupid,worrying thoughts also.I am an emotional person and I know it.It is just me and always have been.Probably all the years I have been on these,I am only get half the help anymore.I know that my genetics play a part also,as my dad was worrier and he did not get the right help and it turned out bad.Thanks again.

Sure, here is the list of some of them.


Of coarse your doctor will know which one would work best for you.












It will be ok. They usually start you on a low dose on one and increase it as they decrease your xanax.


He might just want to increase your xanax and leave you on that instead.


Take care,



Macy RN and 7 other Health Specialists are ready to help you